I have just visited the neurologist for the follow up appointment after 1st dose of ivig. During the ivig I developed a mild dose of meningitis which was horrific and has left me with a severe headache and sickness ever since. (finished it 2wks ago). The symptoms of cidp I have are mostly back pain and down legs, flulike feelings i.e aching muscles, stabbing pains all over. Some soreness and pins and needle sensations in my wrists, fingers, toes and feet (only since ivig) and extreme fatigue.
I have trouble standing and walking for long periods of time (I am a hairdressing lecturer) but this is mostly down to the extreme backache.
The back ache, flulike feelings and stabbing pains have eased since the ivig but I am still extremely tired all the time.
I also have trigeminal neuralgia and I am hoping to have an operation for this before Christmas. The plan then is to come off the carbamarzapine and see if the fatigue gets better and give a true reflection of which symptoms are down to the cidp.
As I will not be having any treatment for cidp until at least January my worry is that my body will undergo more damage during this time without treatment as it was my understanding that the sooner you receive treatment the longer you can stay mobile and when diagnosed my neurologist was keen to start it immediately? He has now said that as I am not that bad at the moment it is probably not worth going through the side effects of ivig and that my nerves will not undergo further damage.
As you can imagine this has really confused me, one minute it was urgent and now it can wait?
I'm not sure now why the ivig was done if the benefits that I have are due to the ivig?
I can understand why he is waiting to see if coming off the pills will help the fatigue but if the fatigue improves in the meantime could it be as a result of the ivig? When I was with him it made sense, but now I'm scared that I won't get ivig again even if it's working as I'm 'not that bad at the moment' due to having side effects.
He has mentioned treating me with steroids (he or I are keen to start those) or medication.
Does anyone know if it is possible to not have side effects of ivig next time or if I'm likely to have meningitis again?
Can anyone offer me some advice please or been in a similar position?
Can anyone shed some light on the different meds available too please?
I'm scared I will lose my mobility because I wasn't treated in time.
I do trust my neurolologist but I think as my case is different to a lot of cidp sufferers he is unsure of what the future holds for me. I hoped to come away with a plan today but since returning home I feel unsure of what's going to happen next. many thanks all, Lisa x